Hail, Otero
- When
- June 1, 2:23 PM MST to 2:28 PM MST
- Where
- Otero County, 2.58 mi ESE of North la Junta
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.980, -103.490
A severe thunderstorm produced severe hail in and around Las Animas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe thunderstorm produced severe hail in and around Las Animas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 1, 2:09 PM MST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT WED JUN 1 2011 .SHORT TERM... (TONIGHT AND THURSDAY) ...SHORT TERM CONCERNS INCLUDE SEVERE STORM POTENTIAL ACROSS THE EASTERN PLAINS THIS EVENING WITH THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TOMORROW AFTERNOON... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE TO STRONG SOUTHWEST FLOW ALOFT ACROSS THE REGION AS AN UPPER LOW PRESSURE SYSTEM CONTINUES TO MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST COAST ATTM. WATER VAPOR IMAGERY ALSO INDICATING AMPLE MID AND UPPER LEVEL MOISTURE EMBEDDED WITHIN THE FLOW STREAMING ACROSS THE DESERT SW THROUGH THE ROCKIES ATTM. AT THE SFC...LOW PRESSURE DEEPENING ACROSS THE EASTERN PLAINS KEEPING MOIST SOUTHERLY LOW LEVEL FLOW IN PLACE WITH DEW PTS IN THE MID 40S TO MID 50...SAVE THE PIKES PEAK REGION THROUGH WESTERN PUEBLO COUNTY WHERE MORE SOUTHWEST WINDS HAVE KEPT DEW PTS IN THE 20S TO LOWER 30S ATTM. THIS EVENING...MODELS IN DECENT AGREEMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE SOUTHERN MTS AND RATON MESA REGION AND SPREADING NORTH AND EAST ACROSS THE FAR SOUTHEAST PLAINS THROUGH THE LATE EVENING...WITH THE 18Z NAM SPREADING CONVECTION A TAD FURTHER NORTH ACROSS EASTERN PUEBLO COUNTY AND INTO EASTERN EL PASO COUNTY AS WELL...WITH CONVECTIVE TEMPS BEING APPROACHED ATTM. AT ANY RATE...BEST INSTABILITY REMAINS SOUTH AND EAST OF TRINIDAD TO HASWELL AREA WITH CAPES BETWEEN 1000-2000 J/KG. BULK SHEARS ARE FAIRLY UNIDIRECTIONAL THOUGH ARE INCREASING TO BETWEEN 25-35KTS SUPPORTING THE DEVELOPMENT OF A FEW SUPERCELLS...WITH SPC ISSUING A SEVERE THUNDERSTORM WATCH FOR THIS AREA THROUGH 03Z THU. MAIN STORM THREATS REMAIN WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. WILL ALSO KEEP CURRENT RED FLAG WARNING IN TACT FOR THE SAN LUIS VALLEY...THE PIKES PEAK REGION AND PUEBLO AND FREMONT COUNTIES THROUGH 03Z THU. REST OF TONIGHT AND TOMORROW...SOUTHWEST FLOW ALOFT INCREASES ACROSS THE REGION AS PACIFIC NORTHWEST SYSTEM CONTINUES TO LIFT OUT ACROSS THE NORTHERN GREAT BASIN TONIGHT AND OUT ACROSS THE NORTHERN ROCKIES THROUGH THE DAY ON THURSDAY. INCREASING SW FLOW WILL REDEVELOP LEE TROUGHING ACROSS THE I-25 CORRIDOR OVERNIGHT WHICH KICKS OUT ACROSS THE FAR SE PLAINS THROUGH THE DAY TOMORROW WITH GUSTY SOUTHWEST WINDS EXPECTED TO DEVELOP AND HELP DRY OUT THE LOWER ATMOSPHERE ACROSS THE AREA ONCE AGAIN. MODEL SOUNDINGS INDICATING MIXING TO BETWEEN H55 AND H60 SUPPORTING GUSTS OF 50-60 MPH...STRONGEST ACROSS THE HIGHER TERRAIN. THE STRONG WINDS...COMBINED WITH EXPECTED LOW HUMIDITIES...AND DRY FUELS WILL SUPPORT THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO TOMORROW AFTERNOON AND EARLY EVENING. WITH THAT SAID...HAVE UPGRADED CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL BUT THE FAR SE PLAINS...WHERE RHS ARE PROGGED TO REMAIN AROUND 15-20 PERCENT. HOWEVER...WITH THE EXPECTED STRONG AND GUSTY WINDS...HAVE KEPT THE FIRE WEATHER WATCH FOR KIOWA...BENT...PROWERS AND BACA COUNTIES...IF LATER MODELS ARE A TAD FASTER IN KICKING OUT THE LOW LEVEL MOISTURE. HAVE BUMPED LOW TEMPS TONIGHT...ESPECIALLY ACROSS THE FAR SE PLAINS WITH MODELS DEVELOPING LOW LEVEL JET ACROSS WESTERN KANSAS WITH NEAR RECORD HIGHS EXPECTED WITH THE STRONG DOWNSLOPE FLOW TOMORROW. -MW .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) ...WARM WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE THROUGH THE PERIOD... ...MARGINAL FIRE WEATHER CONCERNS ON FRIDAY... GENERALLY WARM AND DRY SOUTHWEST FLOW OVER SOUTHERN COLORADO NEXT FEW DAYS BUT WITH INFLUXES OF MOISTURE DURING THE AFTERNOON AND EVENING HOURS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORM COVERAGE AT TIMES. FIRE WEATHER CONCERNS COULD SURFACE AT TIMES. SEE FIRE WEATHER DISCUSSION BELOW. THERE COULD BE SOME THUNDERSTORMS OVER THE SOUTHEAST PLAINS NEXT COUPLE DAYS AS THE DRYLINE MEANDERS ACROSS THE PLAINS OF SOUTHEAST COLORADO AND SOUTHWEST KANSAS THROUGH THE END OF THE WEEK. THERE COULD BE A FEW STORMS OVER THE FAR EASTERN PLAINS THURSDAY EVENING. SHEAR VALUES LOOK MARGINAL AT THIS POINT BUT 1 OR 2 STORMS COULD PRODUCE LARGE HAIL OR HIGH WINDS. SAME THING FOR FRIDAY ONLY WITH STORM CHANCES EXTENDING A LITTLE FARTHER WESTWARD. THEN...OVER THE WEEKEND INTO EARLY NEXT WEEK...A RIDGE OF HIGH PRESSURE OVER COLORADO WILL BUILD NORTHWARD ALONG THE ROCKIES... ALLOWING MOISTURE TO WORK NORTHWARD ACROSS THE ENTIRE FORECAST AREA...FOR THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS EVERYWHERE. THE FLOW LOOKS MORE SOUTHERLY AND LIGHTER DURING THIS TIME...WHICH SHOULD MEAN LESS SHEAR...LESS SEVERE...AND MORE RAIN. WE WILL SEE. TEMPERATURES WILL BE SUMMER LIKE FOR THE NEXT SEVERAL DAYS...WITH LOTS OF 80S AND 90S (AND EVEN NEAR 100) ACROSS THE PLAINS...70S AND LOWER 80S HIGH VALLEYS...AND 40S...50S...AND 60S MOUNTAINS. THIS WILL LEAD TO ESCALATING SNOWMELT AND RISING STREAMS IN THE MOUNTAINS. SEE HYDROLOGY SECTION BELOW FOR DETAILS. LW && .AVIATION...VFR CONDITIONS ANTICIPATED NEXT 24 HOURS FOR ALS WITH GUSTY SW WINDS DIMINISHING AFT 02Z AND INCREASING AGAIN BETWEEN 16-18Z. VFR CONDITIONS ALSO EXPECTED AT COS AND PUB...POSSIBLE TSRA VCNTY THROUGH 03Z. GUSTY SW WINDS ALSO EXPECTED TO DEVELOP ACROSS FOR BOTH COS AND PUB AND ALL OF THE EASTERN MTS AND PLAINS LATE TOMORROW MORNING THROUGH THE LATE AFTERNOON. -MW && .FIRE WEATHER...RED FLAG WARNING OR FIRE WEATHER WATCHES ARE IN AFFECT FOR THE SAN LUIS VALLEY AND ALL OF THE SOUTHEAST MOUNTAINS AND PLAINS FOR THURSDAY. A FAST MOVING PACIFIC WEATHER SYSTEM WILL RACE BY TO THE NORTHWEST OF THE AREA...SPREADING STRONG DOWNSLOPE WINDS ACROSS SOUTHERN COLORADO. ONCE AGAIN...A COMBINATION OF DRY FUELS...STRONG WINDS GUSTING INTO THE 50S...AND HUMIDITIES BELOW 15 PERCENT WILL RESULT IN HIGH FIRE DANGER. CRITICAL CONDITIONS ARE EXPECTED FROM NOON UNTIL AROUND 9 PM THURSDAY. FOR FRIDAY... NO HIGHLIGHTS AT THIS TIME. LOOKS LIKE WINDS WILL COME UP SHORT IN ALL AREAS...WITH HUMIDITIES PERHAPS TOO HIGH OVER THE FAR EASTERN PLAINS. && .HYDROLOGY...SNOWMELT IN THE HIGH COUNTRY WILL CONTINUE FOR THE NEXT SEVERAL DAYS...ESCALATING THROUGH THE WEEKEND INTO NEXT WEEK. MOUNTAIN RIVERS AND STREAMS WILL BE SWELLING AND RISING...ESPECIALLY ALONG THE ARKANSAS RIVER ABOVE PUEBLO AND ALONG THE ARKANSAS RIVER TRIBUTARIES ABOVE SALIDA...WHERE THE SNOW PACK WAS HEAVIEST THIS YEAR. LATEST HYDROLOGIC FORECASTS FROM THE RIVER FORECAST CENTER INDICATE THAT THE ARKANSAS RIVER NEAR LEADVILLE MAY REACH MINOR FLOOD STAGE THIS WEEKEND. PLEASE SEE THE LATEST FLOOD WATCH ISSUED BY THIS OFFICE FOR FURTHER INFORMATION. LOOK FOR WMO HEADER WGUS65 OR YOU CAN VIEW THE WATCH ON OUR WEB PAGE AT WEATHER.GOV/PUB UNDER TOP NEWS OF THE DAY. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM MDT THURSDAY FOR COZ221-222- 224>233. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ222-224- 226>228. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR COZ234>237. && 23/50
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1151 AM MDT WED JUN 1 2011 COZ058>089-093>099-021400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1151 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND EARLY EVENING...WITH THE MAIN THREATS FROM STORMS BEING GUSTY WINDS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. ONE OR TWO OF THESE STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS. THE BEST CHANCES OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE MAINLY SOUTH AND EAST OF A LINE FROM TRINIDAD TO HASWELL. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THIS AFTERNOON AND EARLY EVENING ACROSS PUEBLO...FREMONT...EL PASO COUNTIES AND ALL OF THE SAN LUIS VALLEY. EXISTING DRY FUELS IN COMBINATION WITH SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH...AND MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD IF A FIRE STARTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN COLORADO EACH DAY. PRIMARY STORM THREATS WILL BE GUSTY WINDS AND HAZARDOUS LIGHTNING...ALTHOUGH THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE...MAINLY OVER THE FAR SOUTHEAST PLAINS...FROM LATER THIS WEEK INTO AT LEAST EARLY THIS WEEKEND. WITH THE EXISTING DRY CONDITIONS...VERY WARM TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS AT TIMES...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY OVER THE SOUTHEAST PLAINS AND MOUNTAINS AND THE SAN LUIS VALLEY...THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR THIS REGION FROM NOON TO 9 PM THURSDAY. THEN ON FRIDAY AND POSSIBLY SATURDAY AS WELL AS NEXT TUESDAY...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP OVER PORTIONS OF THE SAN LUIS VALLEY AND INTERSTATE 25 CORRIDOR. IN ADDITION...RECENT WARM TEMPERATURES ARE MELTING THE SNOW PACK IN THE COLORADO MOUNTAINS. VERY WARM TEMPERATURES WILL ACCELERATE THIS PROCESS OVER THE NEXT SEVERAL DAYS...ESPECIALLY FROM MIDDLE TO LATTER PORTIONS OF THIS WEEK AND THEN AGAIN FROM LATER THIS WEEKEND INTO NEXT WEEK. HIGH WATER FLOWS ARE EXPECTED TO DEVELOP ALONG MANY COLORADO RIVERS AND STREAMS DURING THE NEXT SEVERAL DAYS. ALSO...IN SOUTHEAST AND SOUTH CENTRAL COLORADO...THE MOUNTAINS NORTH OF SALIDA...EXPERIENCED WELL ABOVE AVERAGE SNOW PACK DURING THE PAST SEVERAL MONTHS. CONSEQUENTLY...THE ARKANSAS RIVER AND ITS TRIBUTARY STREAMS NORTH OF SALIDA CAN EXPECT TO SEE HIGH STREAM FLOWS AS THE SNOW PACK MELTS DURING THE COMING DAYS AND WEEKS. CAUTION SHOULD BE USED WHEN VENTURING IN OR NEAR FAST FLOWING MOUNTAIN STREAMS DURING THE SNOW MELT RUNOFF SEASON. COLD...FAST FLOWING WATER CAN POSE A SERIOUS SAFETY HAZARD. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EARLY EVENING OVER THE SOUTHEAST COLORADO PLAINS. 23/23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 106 PM MDT WED JUN 1 2011 COZ074-088-094-011930- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 106 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 103 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SUGARITE...OR 17 MILES SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... BEAR COMPLEX WILD FIRE. TRINCHERA. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 139 PM MDT WED JUN 1 2011 COZ088-094-012000- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 139 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF MODEL...OR 17 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 45 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT WED JUN 1 2011 COZ086-089-093-012030- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 203 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHWEST OF DELHI...OR 36 MILES WEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... FOWLER. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. SMALL HAIL AND DANGEROUS LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 204 PM MDT WED JUN 1 2011 COZ074-088-094-012030- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 204 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRANSON...OR 33 MILES EAST OF TRINIDAD... WHICH WAS MOVING TOWARD THE NORTHEAST AT 50 MPH. A CLUSTER OF STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY EAST OF TRINIDAD. SOME AREAS IMPACTED INCLUDE TRINCHERA...AND THE BEAR FIRE COMPLEX. WIND GUSTS UP TO AROUND 50 MPH AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SOME BRIEF SMALL HAIL UP TO 3/4 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT WED JUN 1 2011 COZ093-012100- LA JUNTA VICINITY/OTERO COUNTY- 229 PM MDT WED JUN 1 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...LA JUNTA. AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF TIMPAS...OR 17 MILES WEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... ROCKY FORD. SWINK. LA JUNTA. CHERAW. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. STARK
The Pueblo radar (KPUX), 81 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321497, 321498, 321499.